Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 13, NWS Nashville, TN

February 18, 2009Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 18, 2009, 12:15 AM CST for Montgomery County, Stewart County, Tennessee. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 18, 2009, 12:15 AM CST (06:15 UTC)
Expired
Feb 18, 2009, 12:45 AM CST
In force
30 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Montgomery County, TN, Stewart County, TN

What was reported inside it

TimeReportWhereRemark
Feb 18, 12:30 AM CSTHAIL 0.25Dover, TNSTEWART COUNTY EMA OFFICIALS REPORTED PEA SIZE HAIL.
Feb 18, 12:37 AM CSTHAIL 0.75Clarksville, TNFT. CAMPBELL BLVD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2010 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
482 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 180615
SVROHX
TNC125-161-180645-
/O.NEW.KOHX.SV.W.0013.090218T0615Z-090218T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1215 AM CST WED FEB 18 2009

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
  STEWART COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1245 AM CST

* AT 1208 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS   
  STORM WAS LOCATED 15 MILES WEST OF DOVER...AND MOVING NORTHEAST AT 
  70 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOVER BY 1220 AM CST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3658 8723 3635 8798 3643 8805 3653 8805
      3665 8772 3665 8728
TIME...MOT...LOC 0614Z 247DEG 61KT 3645 8798

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 9:55 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Feb 17, 9:55 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
955 PM CST TUE FEB 17 2009

.UPDATE...
LATEST ANALYSIS SHOWING WARM FRONT STILL WELL SOUTH/WEST OF THE MID-STATE
...WITH CLOSED SFC LOW ACROSS NORTHEAST OK. GOOD MOISTURE ADVECTION
CONTINUES ACROSS THE AREA AHEAD OF APPROACHING WFRONT. ADDITIONALLY...
JET STRUCTURE CONTINUES TO STRENGTHEN AND WILL BECOME QUITE FAVORABLE
TOWARD 12Z AS WFRONT MAKES IT PAST MEM. DESTABILIZATION REMAINS ON
THE WEAKER SIDE THROUGHT THE NIGHT BUT CONVECTION IS EXPECTED TO
INCREASE... ESPECIALLY AFTER 06Z. WHILE ISOLATED SEVERE STORMS MAY
BE POSSIBLE SOUTHWEST OVERNIGHT...SEEMINGLY THE THREAT WILL INCREASE
WEDNESDAY MORNING/AFTERNOON AS THE AREA MOVES INTO THE WARM SECTOR
AND A COLD FRONT PASSES.

WILL NOT MAKE ANY CHANGES FOR NOW AS TRENDS WELL REFLECTED.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Feb 17, 5:00 AM CST, 19 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CST TUE FEB 17 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-181130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CST TUE FEB 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

LOOK FOR A COLD FRONT TO APPROACH THE MID STATE LATE TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT AHEAD OF THE
FRONT, AND SOME OF THOSE STORMS MAY BECOME SEVERE, ESPECIALLY IN
AREAS WEST OF THE CUMBERLAND PLATEAU, WITH LARGE HAIL AND DAMAGING
WINDS REPRESENTING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE ON WEDNESDAY,
WITH MORE STORMS EXPECTED TO FORM ALONG THE BOUNDARY. AGAIN, SOME
OF THESE STORMS MAY REACH SEVERE THRESHOLDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED.

ROSE

In the hours before

Special weather statement, Feb 17, 9:56 PM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
956 PM CST TUE FEB 17 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-181000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
956 PM CST TUE FEB 17 2009

...A FEW SEVERE STORMS POSSIBLE OVERNIGHT AND ON WEDNESDAY...

AT MID-EVENING...STORMS ARE GATHERING STRENGTH...WHILE INCREASING
IN NUMBER...ACROSS EASTERN ARKANSAS...AND IN NORTHWEST MISSISSIPPI.
AS THESE STORMS MOVE EAST OVERNIGHT...THE UPPER LEVEL WIND FLOW...
COMBINED WITH INCREASING INSTABILITY...WILL ACT TO DESTABILIZE
THE ATMOSPHERE ACROSS MIDDLE TENNESSEE...BRINGING A CHANCE FOR A
FEW SEVERE STORMS LATER TONIGHT...AND DURING THE DAY WEDNESDAY.
THE MAIN THREAT WILL BE LARGE HAIL...BUT DAMAGING DOWNBURSTS WINDS
WILL ALSO BE POSSIBLE ON WEDNESDAY.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 12:52 PM CSTSevere Thunderstorm WarningOHXCumberland, DeKalb, Putnam, White23 min
Feb 18, 1:15 PM CSTTornado WarningOHXCumberland, Putnam, White30 min
Feb 18, 1:26 PM CSTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett34 min
Feb 18, 1:57 PM CSTSevere Thunderstorm WarningOHXFentress, Overton, Putnam33 min
Feb 18, 2:12 PM CSTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Putnam33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.